psychiatric meds take a toll on weight gain i gained 66 lbs. from abilify in that same amount of time i take geodon now. you have to find the one for you thru trial&error ok :)
We all react differently to meds, but I initially gained weight when I went on an SSRI. I don't know if it was because it helped me feel better and I ate more, or just a side effect, but I did do a few things that actually helped me to lose weight while I was on it. First, the weight gain motivated me to look at how I eat, which was not good. I did nothing drastic except I decided to bring a lunch to work vs. go out more often. Then, I decided to join the gym and keep up with a regular exercise plan. I know it sounds overly simplistic, but it worked for me.
There are always some side effects to any medication we take in my opinion...be it prescription or OTC. In my experience, if the benefits outweigh the side effects for me, then I usually keep on the same path. Having said that, there are options. Have you talked to your doctor about your concerns? Keep us posted!
You mention Abilify and Geodon, are they somewhat equivalent? If I remember (my wife's meds) Abilitgy costs about $15 a pill enough to give someone anxiety (I posted on the subject a couple of weeks back but at the moment don't clearly recall it was Abilitfy). Or to help with weight loss as one can't afford food any longer.
Is the Geodon less expensive and also less of a weight gain issue?
To the poster on Abilify -- you should research drugs and not just think about them because they're getting a lot of advertising. Abilify is only approved for depression when all other meds have failed. It has a high side effect profile, and is usually used for augmentation, not stand alone. As to Wellbutrin, because it's a stimulating anti-depressant, it's not usually used for stand alone anxiety, but is often used to augment an anti-depressant that is causing weight gain or sexual problems, so yes, it's odd for it to cause weight gain. But these drugs are all odd and affect people differently. Most of the drugs that cause weight gain do it by slowing metabolism and interfering with the serotonin in our digestive system, and also by giving us thoughts and urges we wouldn't naturally have. Remeron is the most notorious for causing people in general to want to eat, but all ssris are known for this as well. Drugs are just weird.